Alert archive / South Carolina / River Flood Warnings in 2010
River Flood Warning 10, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Jan 25, 2010, 11:57 AM EST for Chesterfield County, Marlboro County, South Carolina. It took effect at Jan 26, 2010, 3:58 AM EST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 11:57 AM EST (16:57 UTC)
- In effect from
- Jan 26, 2010, 3:58 AM EST
- Expired
- Jan 29, 2010, 4:17 PM EST
- In force
- 4 days
- Issued by
- NWS Columbia, SC
- Flood severity
- Moderate
Counties Chesterfield County, SC, Marlboro County, SC
The radar
The Columbia radar (KCAE), 133 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pee Dee River at Cheraw (CHES1).
- Action stage
- 20 ft
- Minor stage
- 30 ft
- Moderate stage
- 36 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02130000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Jan 25, 6:42 AM EST, 5 hours 15 minutes earlier.
Area forecast discussion, Jan 25, 6:42 AM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
642 AM EST MON JAN 25 2010
.SYNOPSIS...
LOW PRESSURE AND A STRONG COLD FRONT HAVE CROSSED THE AREA
OVERNIGHT WITH HIGH PRESSURE POISED TO MOVE INTO THE REGION LATER
TODAY AND TONIGHT. THIS WILL ALLOW COOLER AND DRIER AIR MOVE INTO
THE REGION THROUGH THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT WILL PUSH OFFSHORE THIS MORNING WITH COOLER AND DRIER
AIR SLOWLY MOVING INTO THE FORECAST AREA AS HIGH PRESSURE BUILDS
IN. MAIN CONCERNS THROUGH THE SHORT TERM WILL BE HYDROLOGY AND
WINDS. HYDROLOGY CONCERNS REMAIN HIGH DUE TO RAINS OVERNIGHT ON AN
ALREADY SATURATED GROUND. FORECASTS FROM SERFC AND LOCAL GUIDANCE
SUGGEST MANY RIVERS WILL AGAIN EXCEED THEIR BANKS TODAY AS RUNOFF
MAKES ITS WAY INTO THE BASINS. WINDS WILL ALSO BE A CONCERN ON
AREA LAKES AS THE PRESSURE GRADIENT WILL CREATE WINDS AROUND 20
KNOTS WITH GUSTS TO 30 KNOTS TODAY. WITH THE WINDS OVERNIGHT AND
CONTINUED STRONG AND GUSTY THROUGH THE DAY WILL EXPECT CHOP ON
AREA LAKES TO ALSO BE HIGHER THAN NORMAL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION WITH THE
UPPER LEVEL TROUGH CROSSING THE AREA TUESDAY. CLOUDINESS BEHIND
THE LOW AND ASSOCIATED WITH THE TROUGH AXIS WILL GENERALLY REMAIN
NORTH OF THE FORECAST AREA TONIGHT AND TUESDAY...AND WITH THE HIGH
CENTERING OVER THE REGION TUESDAY NIGHT SKIES SHOULD CLEAR. WINDS
WILL REMAIN AN ISSUE TONIGHT THROUGH TUESDAY EVENING AS THE UPPER
LEVEL TROUGH CROSSING THE REGION WILL KEEP THE WINDS UP. AREA
LAKES WILL CONTINUE TO SEE WINDS AROUND 20 KNOTS WITH GUSTS TO 30
KNOTS THROUGH TUESDAY EVENING WHEN THE TROUGH PUSHES OFFSHORE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FEW CHANGES MADE TO THE LONG TERM AS THE FOCUS HAS BEEN ON THE
COLD FRONT CROSSING THE AREA. MODELS REMAIN IN GOOD AGREEMENT FOR
MUCH OF THE LONG TERM WITH THE FORECAST REMAINING ON THE SIDE OF
THE ECMWF. GFS CONTINUES TO MAKE LARGE RUN TO RUN CHANGES FROM
LATE IN THE WEEK THROUGH THE END OF THE LONG TERM. HIGH PRESSURE
WILL REMAIN OVER THE AREA THROUGH THURSDAY NIGHT WHEN THE NEXT LOW
PRESSURE APPROACHES...WITH THE ECMWF HOLDING THE SYSTEM OFF UNTIL
FRIDAY AFTERNOON. BY SATURDAY AFTERNOON THE SYSTEM WILL EJECT INTO
THE ATLANTIC WITH WITH SKIES SLOWLY CLEARING THROUGH THE REMAINDER
OF THE WEEKEND.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THE COLD FRONT WILL MOVE EAST OF THE AREA EARLY THIS MORNING. THERE
WERE AREAS OF MVFR CEILINGS NEAR THE FRONT. THE RUC INDICATED
LOW-LEVEL MOISTURE BEGINNING TO DIMINISH AROUND 15Z. UNTIL THAT
TIME...EXPECTED AREAS OF MVFR CEILINGS. IT WILL BE BREEZY BEHIND THE
FRONT TODAY. USED THE MAV AND MET MOS FOR THE WIND FORECAST.
DIMINISHED MIXING WILL CAUSE LESS WIND TONIGHT. THE DRY AIR MASS AND
MIXING SHOULD HELP PREVENT FOG TONIGHT.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED TUESDAY
THROUGH THURSDAY. A FRONTAL SYSTEM MAY BRING WIDESPREAD MVFR OR IFR
CONDITIONS THURSDAY NIGHT AND FRIDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 7 PM EST TUESDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 7 PM EST TUESDAY FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Jan 25, 5:44 AM EST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 544 AM EST MON JAN 25 2010 GAZ040-063>065-077-SCZ015-016-018-020>022-025>027-029-030-035-036- 038-041-261045- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-LEE- AIKEN-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG- 544 AM EST MON JAN 25 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. STEVENS CREEK AT MODOC. BROAD RIVER AT BLAIR. ENOREE RIVER NEAR WHITMIRE. RIVER FLOOD WARNINGS MAY BE NEEDED FOR ADDITIONAL RIVER FORECAST POINTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. BROAD RIVER AT BLAIR. ENOREE RIVER NEAR WHITMIRE. RIVER FLOOD WARNINGS MAY BE NEEDED FOR ADDITIONAL RIVER FORECAST POINTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ028-031-037-261045- RICHLAND-SUMTER-CALHOUN- 544 AM EST MON JAN 25 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. RIVER FLOOD WARNING FOR THE SANTEE RIVER NEAR TREZESVANTS LANDING. RIVER FLOOD WARNINGS MAY BE NEEDED FOR ADDITIONAL RIVER FORECAST POINTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. RIVER FLOOD WARNING FOR THE SANTEE RIVER NEAR TREZESVANTS LANDING. RIVER FLOOD WARNINGS MAY BE NEEDED FOR ADDITIONAL RIVER FORECAST POINTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:52 PM EST | Areal Flood Advisory | CAE | Edgefield, McCormick | 2 hr |
| Jan 24, 10:11 PM EST | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 49 min |
| Jan 24, 10:26 PM EST | Flash Flood Warning | CAE | McCormick | 84 min |
| Jan 24, 10:53 PM EST | Severe Thunderstorm Warning | CAE | Aiken | 37 min |
| Jan 24, 11:05 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Saluda | 40 min |
| Jan 24, 11:11 PM EST | Flash Flood Warning | CAE | Aiken | 59 min |
| Jan 24, 11:30 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 45 min |
| Jan 24, 11:34 PM EST | Areal Flood Advisory | CAE | Aiken, Edgefield, Fairfield, Kershaw, Lancaster, Lexington and 3 more | 100 min |
| Jan 24, 11:47 PM EST | Severe Thunderstorm Warning | CAE | Aiken, Lexington, Newberry, Richland, Saluda | 43 min |
| Jan 25, 12:19 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Fairfield, Kershaw and 3 more | 71 min |
| Jan 25, 12:23 AM EST | Flash Flood Warning | CAE | Lancaster | 69 min |
| Jan 25, 1:26 AM EST | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Chesterfield, Clarendon, Kershaw, Lee and 2 more | 64 min |
| Jan 25, 1:58 AM EST | Areal Flood Advisory | CAE | Calhoun, Chesterfield, Lee, Richland, Sumter | 62 min |
| Jan 25, 2:27 AM EST | River Flood Warning | CAE | Edgefield, McCormick | 22 hr |
| Jan 25, 3:03 AM EST | River Flood Warning | CAE | Newberry, Union | 63 hr |
| Jan 25, 3:12 AM EST | River Flood Warning | CAE | Fairfield, Newberry | 3 days |
| Jan 25, 11:57 AM EST | River Flood Warning | CAE | Fairfield, Kershaw, Lancaster | 8 days |
| Jan 25, 11:57 AM EST | River Flood Warning | CAE | Kershaw | 4 days |
| Jan 25, 11:57 AM EST | River Flood Warning | CAE | Lexington, Richland | 62 hr |
| Jan 25, 11:57 AM EST | River Flood Warning | CAE | Calhoun, Richland | 5 days |
| Jan 25, 11:57 AM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 7 days |
Nearby
River Flood Warnings in South Carolina, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.